MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ MGIT¿ 960 PZA MEDIUM; SUSCEPTIBILITY TEST POWDERS, ANTIMYCOBACTERIAL

BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ MGIT¿ 960 PZA MEDIUM; SUSCEPTIBILITY TEST POWDERS, ANTIMYCOBACTERIAL
Catalog Number 245115
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1.Facility name: (b)(6).Investigation summary: material 245115 is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.The bd mgit pza testing system consists of mgit pza 7ml tubes (material 245115) and the mgit pza drug kit (material 245128).The mgit pza drug kit consists of lyophilized pza drug and liquid pza supplement components.The pza drug, pza supplement and pza 7ml tubes are used together to perform pza testing in the bd bactec mgit instruments.A complaint trend for performance was identified involving 245115 and 245128 mgit pza kit batches.Bd has initiated a capa (corrective and preventative action) to formally investigate the performance issue.The investigation has ruled out mgit pza 7ml tubes (material 245115) as the cause of increased, intermittent false resistance results observed.The batch history record review is satisfactory for the incident lot.Retention samples were tested per the standard performance procedure which is also described in the ifu (instructions for use, available on bd.Com/e-labeling).Retention sample testing conducted for complaint investigations have not replicated the reported defect.Because the mgit pza 7ml tubes were ruled out by the capa investigation and retention sample testing has not replicated the false resistance, this complaint cannot be confirmed.Bd will continue to trend complaints for performance.This mdr is being submitted as part of a retrospective review of records dating april 2023-2025, under capa 11910483.
 
Event or Problem Description
It was reported while using bd bactec¿ mgit¿ 960 pza medium, there was a false resistant result.There was no report of patient impact.

Brand Name
BD BACTEC¿ MGIT¿ 960 PZA MEDIUM
Common Device Name
SUSCEPTIBILITY TEST POWDERS, ANTIMYCOBACTERIAL
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22960997
Report Number1119779-2025-04903
Device Sequence Number8260296
Product Code MJA
UDI-Device Identifier30382902451151
UDI-Public(01)30382902451151(11)230816(17)250215(10)3228567
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K021582
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/15/2025
Device Catalogue Number245115
Device Lot Number3228567
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2024
Initial Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown